Sinus Infections and Allergy Medications

If you are prone to getting sinus infections from allergies, be careful of the over-the-counter painkillers and allergy medications. This list can include pain relievers with Ibuprofen, Acetaminophen and all allergy medications. We have discovered that they can stress the liver unduly, creating more mucous in the body as the liver fights to detox from the medications. So instead of helping with sinus conditions, these sinus prescriptions actually exacerbate them!

One sign of a stressed liver is that your mucous will get thicker and more yellow in color. A test you can do to monitor whether your body is having a hard time processing an allergy medication or pain reliever is to note the color of your mucous before you take the medication and then after. (Note: you can only do this if you aren't already on a pain reliever or allergy medication.)

If your mucous is clear, you have allergies. (Note: clear mucous can also be indicative of a virus.) If within 12 hours of taking a medication, your mucous gets thicker and/or turns from clear to yellow or yellow/green, your body is having a difficult time processing the medication you just took. Moreover, if you are prone to getting sinus infections, be forewarned this is an early warning signal of an impending sinus infection. The time frame from allergy to sinus infection is very fast, so you must take action quickly.

If you've noticed this reaction to pain relievers or allergy medications, please let us know using our reader feedback form.



Read More

List of Remedies for Sinus Infection Medication